Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 7, 2021, 6:04 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:04 PM MDT (00:04 UTC)
- Expired
- Jun 7, 2021, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS85 KPUB 080004 SPSPUB Special Weather Statement National Weather Service Pueblo CO 604 PM MDT Mon Jun 7 2021 COZ084-080045- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 604 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 645 PM MDT... At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near Black Forest, or 15 miles northeast of Colorado Springs, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peyton. LAT...LON 3894 10469 3906 10470 3910 10448 3894 10443 TIME...MOT...LOC 0003Z 260DEG 11KT 3899 10462 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:57 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 2:57 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 257 PM MDT Mon Jun 7 2021 .SHORT TERM...(This evening through Tuesday) Issued at 250 PM MDT Mon Jun 7 2021 Main Forecast Concerns/Challenges: 1) Isolated thunderstorms are still possible into this evening, with the potential for an isolated strong to severe storm remaining across the far eastern plains. Confidence is low on this potential though. 2) Well above normal temps continuing on Tuesday, with some locations across the plains forecast to approach 100 degrees. Isolated showers and storms have developed this afternoon and while this development continues at this time, anyone storm is struggling to persist. This is likely due to lack of shear, lowering CAPE, and with some rather warm temps aloft (capping) helping to limit growth/intensity. Latest RAP analysis is indicating 700mb temps of 12-16C across southern CO, which is on the higher side. So, for the remainder of the afternoon, think similar trends with showers and storms will continue. This will include storms developing and weakening over and near the higher terrain, Raton Mesa, and along and north of the Palmer Divide where the previously mentioned surface boundary is now located. Will continue to keep a close eye on trends for possible isolated development later this afternoon and evening across the far eastern plains where instability axis remains. If a storm can overcome the capping in place and tap into this energy, it would have the potential to become strong to severe. Confidence continues to be low on this potential at this time though, with drier conditions a more likely scenario. No real big change to the forecast highs on Tuesday, only making some slight adjustments. The air mass looks to only warm on Tuesday, with well above normal temps expected once again. Don't have 100 degree temps forecast, but do think some locations over the plains will approach the 100 degree mark. .LONG TERM...(Tuesday night through Monday) Issued at 250 PM MDT Mon Jun 7 2021 Main Forecast Concerns/Challenges: 1) Extended period of dry conditions and above normal temperatures Tuesday night through Thursday... An upper ridge will be located over the southern US, while a low pressure system remains over the Pacific NW. This will produce very dry and hot conditions for southeast CO through the period. Overnight lows Tue night will remain fairly mild, with readings in the 40s for the high valleys, and 50s to around 60F for the plains. High temps both Wed and Thu will climb into the 80s for the high valleys, and 90s to near 100F for the plains. Friday...The ridge to the south flattens a bit for Fri, while a piece of energy splits from the Pacific NW system and tracks east across MT and WY late Thu. This will push a cold front south into CO for Fri, with about 10 degrees of cooling across the eastern plains while remaining dry. Saturday through Monday...The southern high pressure ridge reamplifies across the southern US, though the ridge axis will be situated further west. This will allow some meager llvl moisture to creep back up into the eastern half of the state over the weekend, with scattered convection for the mts and isolated activity for the plains and high valleys Sunday and Monday. High temps each day will remain in the 80s for the high valleys, while the plains will warm into the 80s to around 90F. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 250 PM MDT Mon Jun 7 2021 VFR and mainly dry weather still expected across the TAF sites this period. Isolated showers and storms have developed this afternoon, and will linger across the area through early to mid evening. With conditions still expected to be on the drier side and with confidence low for any thunder across ALS and COS, kept the VCSH in place and did not add any thunder at this time. VFR conditions with dry weather then expected for the remainder of the period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jun 7, 11:55 AM MDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1155 AM MDT Mon Jun 7 2021 COZ058>089-093>099-081800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1155 AM MDT Mon Jun 7 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon into mid evening with a risk of lightning, gusty winds to 50 mph, and small hail under any stronger storms. While the threat of severe storms is not high today, can't rule out an isolated severe storm later this afternoon into the evening across the far eastern plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday After a dry and hot period Tuesday through Thursday, thunderstorm chances will return to the area late Saturday and Sunday, with the highest chance for storms over the eastern mountains and plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the eastern plains today. RODRIGUEZ
In the hours before
Special weather statement, Jun 7, 4:46 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 446 PM MDT Mon Jun 7 2021 COZ060-065-066-069-072300- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 446 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 500 PM MDT... At 446 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southwest of Saguache to near Bonanza. Movement was east at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Saguache, Bonanza and Villa Grove. LAT...LON 3790 10613 3828 10592 3831 10620 3798 10638 TIME...MOT...LOC 2246Z 281DEG 10KT 3803 10625 3823 10613 Cohen
Special weather statement, Jun 7, 5:04 PM MDT, 1 hour before
Special Weather Statement National Weather Service Pueblo CO 504 PM MDT Mon Jun 7 2021 COZ060-065-066-069-072-073-072330- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 504 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FREMONT AND CENTRAL SAGUACHE COUNTIES UNTIL 530 PM MDT... At 504 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Saguache to near Decker Burn Scar. Movement was northeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Saguache and Bonanza. LAT...LON 3801 10609 3840 10590 3840 10611 3801 10634 TIME...MOT...LOC 2304Z 238DEG 17KT 3807 10624 3838 10599 Cohen
Special weather statement, Jun 7, 5:27 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 527 PM MDT Mon Jun 7 2021 COZ081-084-085-080000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 527 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 600 PM MDT... At 523 PM MDT, Doppler radar was tracking the development of strong thunderstorms along a line extending from near Peyton to Colorado Springs. Movement was northeast at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. In addition, the environment is somewhat favorable for the development of a brief landspout tornado in association with this activity. While it is unlikely that such tornadic activity occurs, if a landspout tornado were to develop, it could be capable of producing minor damage. Locations impacted include... Colorado Springs, Air Force Academy, Manitou Springs, Black Forest, Gleneagle, Falcon and Cimarron Hills. LAT...LON 3910 10454 3903 10492 3882 10491 3886 10447 TIME...MOT...LOC 2323Z 242DEG 22KT 3899 10453 3891 10487 Cohen
Special weather statement, Jun 7, 5:45 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 545 PM MDT Mon Jun 7 2021 COZ083-080015- Canon City Vicinity/Eastern Fremont County CO- 545 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 615 PM MDT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near Canon City, or 20 miles north of Junkins Burn Scar, moving east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. In addition, the environment is somewhat favorable for the development of a brief landspout tornado in association with this activity. While it is unlikely that such tornadic activity occurs, if a landspout tornado were to develop, it could be capable of producing minor damage. Locations impacted include... Florence, Penrose and Canon City. LAT...LON 3837 10523 3846 10521 3850 10503 3836 10502 TIME...MOT...LOC 2345Z 270DEG 6KT 3843 10517 Cohen
Special weather statement, Jun 7, 6:02 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 602 PM MDT Mon Jun 7 2021 COZ081-084-085-080030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 602 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 630 PM MDT... At 600 PM MDT, Doppler radar was tracking an area of potential thunderstorm development along a line extending from Colorado Springs to Schriever AFB. Movement was east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. In addition, the environment is somewhat favorable for the development of a brief landspout tornado in association with this activity. While it is unlikely that such tornadic activity occurs, if a landspout tornado were to develop, it could be capable of producing minor damage. Locations impacted include... Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3872 10487 3874 10446 3887 10448 3884 10488 TIME...MOT...LOC 0000Z 285DEG 4KT 3878 10486 3880 10453 Cohen
Special weather statement, Jun 7, 6:04 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 604 PM MDT Mon Jun 7 2021 COZ084-080045- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 604 PM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 645 PM MDT... At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near Black Forest, or 15 miles northeast of Colorado Springs, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peyton. LAT...LON 3894 10469 3906 10470 3910 10448 3894 10443 TIME...MOT...LOC 0003Z 260DEG 11KT 3899 10462 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 7, 6:26 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.